Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 20, 2021, 8:34 AM CDT for Sullivan County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 8:34 AM CDT (13:34 UTC)
- Expired
- Jun 20, 2021, 9:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
County Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 177 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WWUS83 KEAX 201334
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
834 AM CDT Sun Jun 20 2021
MOZ015>017-024-201415-
Grundy MO-Adair MO-Linn MO-Sullivan MO-
834 AM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR...NORTHWESTERN
LINN...SOUTHEASTERN GRUNDY AND SULLIVAN COUNTIES UNTIL 915 AM CDT...
At 833 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Galt, or 9 miles southeast of Trenton, moving east at
35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Milan, Green City, Greencastle, Browning, Galt, Laredo, Humphreys,
Pollock, Reger, Green Castle and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4025 9276 4005 9278 3996 9336 3997 9336
3997 9350 4002 9354 4039 9311 4039 9301
TIME...MOT...LOC 1333Z 248DEG 32KT 4000 9345
$$
LeightonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:11 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 20, 6:11 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 611 AM CDT Sun Jun 20 2021 .Discussion... Issued at 322 AM CDT SUN JUN 20 2021 Key messages: - One last hot and humid day (for this stretch anyway) before a cold front moves through tonight, cooling things down through the middle of the week. - Severe storms are possible late this afternoon and this evening as that cold front moves through the area. Detailed Discussion... As of 0730Z, the backbuilding MCS and the MCS moving east out of KS into NW MO, have merged with widespread thunderstorm activity from NW MO that will spread across northern MO through the remainder of the overnight hours. The severe threat has diminished somewhat. But there remains 2000-3000 J/KG of MUCAPE with marginal shear across northern MO. So additional strong updrafts with some hail potential will continue to be a hazard this morning, along with strong winds. This combined MCS will move northeast of the forecast area by late this morning. Cloud cover may inhibit or delay warming up today but by this afternoon, it looks like temperatures will still be able to climb into the middle 90s across. With similar humidity to yesterday, heat index values will again climb into the upper 90s to around 100 degrees. A strong cold front is expected to move through the area late this afternoon into this evening. Given the the hot and humid air mass present over the area, there will be ample instability for potential storms to work with. Forecast soundings show steep mid-level lapse rates and with deep-layer shear of 30+ kts, there is potential for large hail. Damaging winds will also be hazard with these storms given steep low-level lapse rates. Much cooler temperatures will move into the area behind this front with an area of high pressure settling across the middle of the country. This cooler weather will be enhanced by another area of showers/storms across the southern half of the forecast area on Monday, associated with another shortwave trough moving through the larger scale pattern. The end result of this is that highs on Monday will top out in the low to mid 70s. The cooler conditions will persist into the middle of the week with temperatures climbing back into the upper 80s by Wednesday. As the cooler high pressure shifts to the east, southerly flow will resume and by Thursday, we'll see dewpoints climb back into the upper 60s and lower 70s. Temperatures will climb back into the 90s so we'll see heat indices back into the upper 90s to near 100. This round of heat looks short-lived as another broad upper trough pushes a front through the area Friday into Saturday. It looks like the best chances for storms will be Thursday night into Friday morning as a strong low-level jet noses into the area. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 610 AM CDT SUN JUN 20 2021 VFR conditions with south winds expected through the day. A cold front will move through the area this afternoon and this evening. Scattered showers and storms are expected to develop along the front. Have added a VCTS group for when the front moves through to account for this. Brief reductions in visibility and ceilings are possible if storms move over a site. Otherwise, VFR conditions can be expected through the evening and overnight hours. Winds shift to the west and then to the north behind the front. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, Jun 20, 5:55 AM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 555 AM CDT Sun Jun 20 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 555 AM CDT Sun Jun 20 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Temperatures in the 90s and heat index values in the upper 90s to near 100 can be expected this afternoon. Strong to severe thunderstorms are possible late this afternoon into this evening. Large hail and damaging winds are the main hazards. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 20, 3:34 AM CDT, 5 hours before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 AM CDT Sun Jun 20 2021
MOZ002>004-012-200915-
Worth MO-Gentry MO-Nodaway MO-Andrew MO-
334 AM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WORTH...WESTERN GENTRY...
SOUTHEASTERN NODAWAY AND NORTHEASTERN ANDREW COUNTIES UNTIL 415 AM
CDT...
At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryville to 10 miles southwest of
Ravenwood to 12 miles southwest of Stanberry. Movement was northeast
at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Maryville, Stanberry, Ravenwood, Barnard, Conception Junction,
Sheridan, Parnell, Bolckow, Darlington, Guilford, Clyde, Gentry,
Arkoe, Worth, Rea, Conception and Ford City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northwestern Missouri.
LAT...LON 4057 9447 4044 9441 4008 9431 4006 9485
4019 9487 4039 9494
TIME...MOT...LOC 0833Z 232DEG 31KT 4034 9483 4023 9477 4013 9474
KurtzSpecial weather statement, Jun 20, 8:34 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
834 AM CDT Sun Jun 20 2021
MOZ015>017-024-201415-
Grundy MO-Adair MO-Linn MO-Sullivan MO-
834 AM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR...NORTHWESTERN
LINN...SOUTHEASTERN GRUNDY AND SULLIVAN COUNTIES UNTIL 915 AM CDT...
At 833 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Galt, or 9 miles southeast of Trenton, moving east at
35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Milan, Green City, Greencastle, Browning, Galt, Laredo, Humphreys,
Pollock, Reger, Green Castle and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4025 9276 4005 9278 3996 9336 3997 9336
3997 9350 4002 9354 4039 9311 4039 9301
TIME...MOT...LOC 1333Z 248DEG 32KT 4000 9345
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 33 min |
| Jun 19, 8:13 PM CDT | Special Weather Statement | EAX | Randolph | 47 min |
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 32 min |
| Jun 19, 8:57 PM CDT | Special Weather Statement | EAX | Randolph | 48 min |
| Jun 19, 9:09 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 5 hr |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 35 min |
| Jun 19, 9:28 PM CDT | Special Weather Statement | EAX | Macon | 47 min |
| Jun 19, 9:33 PM CDT | Areal Flood Advisory | EAX | Adair, Macon | 6 hr |
| Jun 19, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 35 min |
| Jun 19, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 32 min |
| Jun 19, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 27 min |
| Jun 19, 10:56 PM CDT | Special Weather Statement | EAX | Chariton | 49 min |
| Jun 19, 11:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Livingston | 37 min |
| Jun 19, 11:32 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Livingston | 6 hr |
| Jun 19, 11:44 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| Jun 20, 12:01 AM CDT | Flash Flood Warning | EAX | Chariton, Howard | 7 hr |
| Jun 20, 2:30 AM CDT | Areal Flood Warning | EAX | Randolph | 3 hr |
| Jun 20, 3:34 AM CDT | Special Weather Statement | EAX | Gentry, Nodaway | 41 min |
| Jun 20, 9:10 AM CDT | Special Weather Statement | EAX | Adair | 50 min |
| Jun 20, 11:26 AM CDT | Special Weather Statement | EAX | Randolph | 34 min |
| Jun 20, 6:07 PM CDT | Special Weather Statement | EAX | Andrew | 38 min |
| Jun 20, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 36 min |
| Jun 20, 6:52 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer, Putnam, Sullivan | 23 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.